This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
After a visit to my doctor I was placed on Doxycycline 100mg to treat Chlamydia, some days later I have been experiencing some tenderness on and around my libia minora. Having once been treated for E.coli I'm a bit worried it may have reoccured. The report on my first infection indicated that it is resistant to Avelox, Cefuroxime, Tavanic & Norfloxacin and sensitive to Ceftriaxone, Ceclor, Ceftazidime, Gentamycin & Augmentin. I am wondering if it is the case that I now once again have E.coli will the medication I'm currently taking (Doxycycline) also address this infection?
Thanks for writing in. Treatment of urinary tract infection is based on using the appropriate antibiotic for the organism causing the infection. As, your culture & sensitivity report mentions sensitivity to cephalosporin, I would suggest that you take a course of these druga than doxycycline, which belongs to tetracycline group of antibiotics.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.